Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Green Bay, WI

July 19, 2012

NWS Green Bay, WI issued this small craft advisory at Jul 19, 2012, 10:11 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2012, 10:11 AM CDT (15:11 UTC)
Expired
Jul 19, 2012, 4:00 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS73 KGRB 191511
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1011 AM CDT THU JUL 19 2012

...BUILDING WINDS AND WAVES THROUGH LATE AFTERNOON...

.LOW PRESSURE MOVING AWAY FROM LAKE MICHIGAN WILL PRODUCE GUSTY
NORTHEAST WINDS AND BUILDING WAVES THROUGH MID AFTERNOON.

LMZ521-522-541>543-192100-
/O.NEW.KGRB.SC.Y.0044.120719T1511Z-120719T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1011 AM CDT THU JUL 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS...NORTHEAST WINDS 10 TO 20 KNOWS WITH GUSTS TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
112 
WHUS73 KGRB 192028
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT THU JUL 19 2012

...WINDS AND WAVES SUBSIDING...

LMZ521-522-541>543-192130-
/O.CON.KGRB.SC.Y.0044.000000T0000Z-120719T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
328 PM CDT THU JUL 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* NORTHEAST WINDS 10 TO 20 KTS ARE EXPECTED FOR THE REST OF THE
  EVENING. A FEW GUSTS TO 25 KTS ARE POSSIBLE LATE THIS
  AFTERNOON.

* WAVES SUBSIDING TO 2 TO 4 FT ON LAKE MICHIGAN AND 1 TO 3 FT ON
  THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 6:01 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 19, 6:01 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
601 AM CDT THU JUL 19 2012

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY/TONIGHT/FRIDAY. A H8 SURFACE LOW WAS TRACKING
OVER NORTHERN WISCONSIN WHILE A TROUGH EXTENDING FROM THE LOW WAS
PIVOTING OVER SOUTHERN WISCONSIN. WHILE EAST CENTRAL WISCONSIN WAS
VOID OF CONVECTION VERY EARLY THIS MORNING...SCATTERED SHOWERS
WERE FILLING IN AT 07Z AS THE TROUGH SLIDES OVER. PCPN WAS DELAYED
OVER PART OF THE AREA DUE TO THE TSTM COMPLEX WHICH TRACKED OVER
SOUTHERN WISCONSIN OVERNIGHT WHICH INTERCEPTED THE INITIAL
MARGINAL INSTABILITY AND MOISTURE. HOWEVER RADAR SHOWS MOST
LOCATIONS WILL PICK UP MEASURABLE PCPN BEFORE DAYBREAK. CHALLENGE
WITH THIS BAND OF PCPN IS HOW LONG TO LINGER THIS MORNING. FOR
THIS FORECAST...WILL TIME THE BRUNT OF THE MEASURABLE PCPN WITH
THE H8 LOW AND TROUGH THIS MORNING...BUT WILL INCLUDE TRENDS WITH
THE CENTRAL WISCONSIN COMPLEX DUE TO THE SUBTLE CIRCULATION NOTED
WITH THIS FEATURE AND LIKELY LONGER DURATION AND INTENSITY.
OTHERWISE WILL KEEP ISOLATED SHOWERS GOING UNTIL THE MID LEVEL
SHORT WAVE TROUGH AXIS PASSES EAST OF THE AREA...WHICH MODEL
CONSENSUS SUGGESTS AROUND 18Z...AND AT 07Z APPEARS TO BE JUST
REACHING WESTERN PORTIONS OF VILAS AND ONEIDA COUNTIES. QUITE
POSSIBLE THE DAY CREW MAY NEED TO EXTEND ISOLD PCPN FOR A FEW
HOURS LONGER INTO THE AFTERNOON OVER FAR EASTERN WISCONSIN.

A HIGH PRESSURE RIDGE WILL THEN BUILD INTO THE STATE LATER TODAY
AND SETTLE OVER THE AREA INTO FRIDAY.

RATHER COOL BUT COMFORTABLE 70S WILL PREVAIL TODAY WITH MORE
CLOUDS EXPECTED.

CLEARING SKIES TONIGHT WITH THE RECENT RAIN WILL PROVIDE SOME FOG
OPPORTUNITY FOR AT LEAST NORTHERN WISCONSIN.

MORE SUNSHINE WITH THE HIGH PRESSURE RIDGE SETTLED OVER THE AREA ON
FRIDAY WILL LIFT FORECAST HIGH TEMPERATURES TO NORMAL LEVELS.
CLOUDS MAY BE ON THE INCREASE LATE FRIDAY AFTERNOON OVER NORTH
CENTRAL WISCONSIN AHEAD OF A FRONTAL SYSTEM APPROACHING FROM THE
NORTHERN PLAINS.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.

A COLD FRONT APPROACHING FROM THE NORTH...ALONG WITH AN UPPER
LEVEL SHORT WAVE...WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO NORTH CENTRAL WISCONSIN ON FRIDAY NIGHT AND TO MOST
OF THE AREA ON SATURDAY. MODELS WERE NOT AS CONSISTENT ON SATURDAY
NIGHT WITH THEIR PLACEMENT OF FEATURES AND QPF. THE 00Z GFS KEPT
THE AREA DRY WHILE THE 12Z ECMWF HAD QPF OVER MOST/ALL OF THE
AREA. WENT WITH SLIGHT CHANCE POPS IN MOST AREAS ON SATURDAY NIGHT
AS A RESULT.

STILL WAS NOT GREAT AGREEMENT AMONG MODELS BUT THEY WERE MORE
CONSISTENT FOR SUNDAY...BRINGING PRECIPITATION IN FROM THE WEST.
THERE SEEMED TO BE BETTER AGREEMENT FOR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS A COUPLE OF UPPER LEVEL SHORT WAVES WERE
EXPECTED TO PASS ACROSS THE WESTERN GREAT LAKES. AT THE SAME
TIME...THE FORECAST AREA SHOULD REMAIN IN A WARM AND HUMID AIR MASS
BETWEEN SURFACE HIGH PRESSURE TO THE EAST AND AN APPROACHING
SURFACE LOW/TROUGH TO THE WEST. WENT WITH A CHANCE OF SHOWERS AND
STORMS DURING THAT PERIOD.

TEMPERATURES ARE LIKELY TO BE WELL ABOVE NORMAL THROUGHOUT THE
PERIOD AS FLOW ACROSS THE NORTHERN CONUS BECOMES MORE ZONAL AND
THERE IS NO STRONG PUSH OF COLDER AIR BEHIND THE WEEKEND COLD
FRONT. BUT...CLOUDS AND PRECIPITATION COULD THROW A WRENCH INTO
THE WORKS AND FOUL UP MAX/MIN TEMPERATURE FORECASTS.
&&

.AVIATION...A TROUGH OF LOW PRESSURE TRACKING OVER THE STATE THIS
MORNING WILL CONTINUE TO GENERATE SHOWERS OVER NORTHEAST WISCONSIN.
AN ISOLATED STORM IS POSSIBLE AS WELL. MVFR CIGS AND VSBYS CAN BE
EXPECTED WITH THE CONVECTION. ISOLATED SHOWERS WILL END AROUND 15Z
OVER NORTH CENTRAL AND CENTRAL WISCONSIN...WHILE SHOWERS AND
STORMS WILL COME TO AN END AROUND 18Z OVER EAST CENTRAL WISCONSIN.
VFR CONDITIONS WILL THEN PREVAIL LATER TODAY INTO TONIGHT AS A
RIDGE OF HIGH PRESSURE BUILDS INTO THE STATE. PATCHY MVFR FOG IS
POSSIBLE LATE TONIGHT.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 19, 6:00 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT THU JUL 19 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
600 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING OVER EAST
CENTRAL WISCONSIN...HOWEVER SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES DURING THE UPCOMING
WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

ALTHOUGH IT IS VERY EARLY...THERE ARE SOME INDICATIONS THAT AN
ACTIVE PATTERN FOR SEVERE THUNDERSTORMS MAY BE SETTING UP FOR THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT
SPOTTERS ARE URGED TO FORWARD ANY REPORTS OF HEAVY RAINFALL FROM
LAST NIGHT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-201100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
600 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING...HOWEVER
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES DURING THE UPCOMING
WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.  THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY.

In the hours before

Local storm report, Jul 19, 7:10 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 AM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HEAVY RAIN       WAUSAU                  44.96N 89.63W
07/19/2012  M1.62 INCH       MARATHON           WI   ASOS

            FELL FROM 1AM-4AM. A PRECIP RECORD FOR THE 19TH.

0707 AM     HEAVY RAIN       ASHWAUBENON             44.46N 88.08W
07/19/2012  M1.38 INCH       BROWN              WI   OFFICIAL NWS OBS

            FELL FROM 4AM-7AM.

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:50 AM CDTAreal Flood AdvisoryGRBDoor106 min

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.